MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOVEN; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION WOVEN; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 87089
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that body fluid ingress occurred.After an ablation procedure with a woven diagnostic electrode catheter, the physician cut the device after usage to collect the electrode part and leakage of blood was confirmed from the inside of the cut part.There was no problem with regards to the usage during the procedure.The procedure was completed with this device and there was no serious injury or adverse patient effects.
 
Additional Manufacturer Narrative
The device was returned for analysis.Only a sample of the original device was returned.The sample consisted of the most distal portion of the catheter (approximately 18cm) that included all five electrodes.The proximal section (dissected) end of the sample was confirmed to have residual blood.The most likely cause of blood to enter the interior of the catheter is from improperly swaged electrodes.The sample was inspected under magnification and found that all electrodes were swaged to the shaft.The electrode to shaft transitions were smooth and the distal electrode was round and smooth.All five electrodes ods were measured using a calibrated micrometer and were within specification.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
WOVEN
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8431814
Report Number2134265-2019-02673
Device Sequence Number11028386
Product Code DRF
UDI-Device Identifier08714729899501
UDI-Public08714729899501
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Model Number87089
Device Catalogue Number87089
Device Lot NumberGFCX0876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2019
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date06/11/2019
Patient Sequence Number1